Annals of Global Analysis and Geometry

, Volume 33, Issue 2, pp 137–160 | Cite as

Projective holonomy II: cones and complete classifications

  • Stuart ArmstrongEmail author
Original Paper


The aim of this paper and its prequel is to introduce and classify the irreducible holonomy algebras of the projective Tractor connection. This is achieved through the construction of a ‘projective cone’, a Ricci-flat manifold one dimension higher whose affine holonomy is equal to the Tractor holonomy of the underlying manifold. This paper uses the result to enable the construction of manifolds with each possible holonomy algebra.


Holonomy Projective structures Tractor connections Cones Cartan connections 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alekseevsky, D.V., Di Scala, A.J., Marchiafava, S.: Parallel Kähler submanifolds of quaternionic Kähler symmetric spaces,, to be publishedGoogle Scholar
  2. 2.
    Alekseevsky D.V., Marchiafava S. (1996). Quaternionic structures on a manifold and subordinated structures. Ann. Mat. Pura Appl. (4) 171: 205–273 zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Armstrong, S.: Definite signature conformal holonomy: a complete classification, math.DG/0503388 (2005)Google Scholar
  4. 4.
    Armstrong, S.: Projective holonomy I: principles and properties, math.DG/0602620 (2006)Google Scholar
  5. 5.
    Armstrong, S.: Ricci holonomy: a classification, math.DG/0602619 (2006)Google Scholar
  6. 6.
    Armstrong, S.: Tractor holonomy classification for projective and conformal structures. Doctoral Thesis, Bodelian Library, Oxford University (2006)Google Scholar
  7. 7.
    Armstrong, S., Leistner, T.: Ambient connections realising conformal Tractor holonomy, math.DG/0606410 (2006)Google Scholar
  8. 8.
    Barberis M.L. (1999). Affine connections on homogeneous hypercomplex manifolds. J. Geom. Phys. 32(1): 1–13 zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Baum, H., Friedrich, T., Grunewald, R., Kath, I.: Twistors and Killing Spinors on Riemannian Manifolds. Teubner-Texte zur Mathematik [Teubner Texts in Mathematics], vol. 124. B. G. Teubner Verlagsgesellschaft mbH, Stuttgart (1991)Google Scholar
  10. 10.
    Bieliavsky, P., Cahen, M., Gutt, S., Rawnsley, J., Schwachhöfer, L.: Symplectic connections, arXiv: math.SG/0511194v1 (2005)Google Scholar
  11. 11.
    Bohle C. (2003). Killing spinors on Lorentzian manifolds. J. Geom. Phys. 45(3–4): 285–308 zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Boyer C.P., Galicki K., Nakamaye M. (2003). Sasakian geometry, homotopy spheres and positive Ricci curvature. Topology 42(5): 981–1002 zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Bryant R. (1987). Metrics with exceptional holonomy. Ann. of Math. (2) 126(3): 525–576 CrossRefMathSciNetGoogle Scholar
  14. 14.
    Calderbank D.M.J. (1998). Möbius structures and two-dimensional Einstein–Weyl geometry. J. Reine Angew. Math. 504: 37–53 zbMATHMathSciNetGoogle Scholar
  15. 15.
    Čap A., Gover A.R. (2003). Standard tractors and the conformal ambient metric construction. Ann. Global Anal. Geom. 24(3): 231–259 CrossRefMathSciNetGoogle Scholar
  16. 16.
    Cartan E. (1924). Sur les variétés connexion projective. Bull. Soc. Math. France 52: 205–241 MathSciNetGoogle Scholar
  17. 17.
    Fefferman C., Hirachi K. (2003). Ambient metric construction of Q-curvature in conformal and CR geometries. Math. Res. Lett. 10(5–6): 819–831 zbMATHMathSciNetGoogle Scholar
  18. 18.
    Fox D.J.F. (2005). Contact projective structures. Indiana Univ. Math. J. 54(6): 1547–1598 zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Joyce D. (1992). Compact hypercomplex and quaternionic manifolds. J. Differ. Geom. 35(3): 743–761 zbMATHMathSciNetGoogle Scholar
  20. 20.
    Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry. Vol. I. Wiley Classics Library. A Wiley-Interscience Publication. Wiley, New York (1996)Google Scholar
  21. 21.
    Merkulov S., Schwachhöfer L. (1999). Classification of irreducible holonomies of torsion-free affine connections. Ann. Math. 150: 77–150 zbMATHCrossRefGoogle Scholar
  22. 22.
    Pedersen H., Poon Y.S., Swann A.F. (1998). Hypercomplex structures associated to quaternionic manifolds. Differ. Geom. Appl. 9(3): 273–292 zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Salamon S.M. (1986). Differential geometry of quaternionic manifolds. Ann. Sci. Ecole Norm. Sup. (4) 19(1): 31–55 zbMATHMathSciNetGoogle Scholar
  24. 24.
    Thomas T.Y. (1935). The differential invariants of generalized spaces. Nat. Math. Mag. 9(5): 151–152 Google Scholar
  25. 25.
    Weyl H. (1918). Reine Infinitesimalgeometrie. Math. Z. 2(3–4): 384–411 CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science + Business Media B.V. 2007

Authors and Affiliations

  1. 1.Department of MathematicsOxford UniversityOxfordUK

Personalised recommendations